Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Can Amoxicillin antibiotic cause itchy ankles?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
can amoxicilin antibiotic cause itchy ankles
Posted Tue, 8 May 2012 in Medicines and Side Effects
Answered by Dr. Hema Yadav 30 minutes later
Thanks for posting your query.

Amoxicillin is a penicillin, an antibiotic which is known to cause various allergic reactions in sensitised individuals.

The severity of allergic symptoms may vary from mild itching and rash to life threatening anaphylactic reaction causing breathing difficulty, hypotension etc.

If a person is allergic to penicillin he might show allergy to other related antibiotics like Cephalosporins.

If you are experiencing any rash, itching soles and feet, or generalised itching, hives, angio edema or swelling of lips, diarrhoea or abdominal cramps, nausea etc, please stop the antibiotic and consult your doctor to confirm the diagnosis and manage accordingly.

Mild allergic symptoms may subside with anti histaminics (like Cetrizine)or Hydroxyzine. But, severe reactions may require hospitalization.

If you have no other symptoms just itchy ankles, then there is no need to discontinue the antibiotic course but do mention it to your doctor for future precaution.

I hope, I have answered your query. Please accept my answer in case you have no follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor